MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number SEE SECTION B6
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 01/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The symptoms are monitored and additional information will be added to final report.
 
Event or Problem Description
Primevigilance notified teoxane of an adverse event on (b)(6) 2024.The patient was injected two different times with rha products.The first session was on (b)(6) 2023 with 1 ml of rha redensity in the forehead and rha 3 on an unknown site (current case).The second session was on (b)(6) 2023 with 1.2 ml of rha 4 in the cheeks (b)(6).The injection was done with the needle provided in the box.Before christmas time, in the middle of (b)(6) 2023, the patient was sick with unspecified of viral illness, and on (b)(6) 2024 she received botulinum toxin in the forehead lines, performed by a different physician than the reporter.Ten days after botulinum toxin injection and five months after the last session of dermal filler, on (b)(6) 2024, the patient experienced swelling in the cheeks and significant swelling under the left eye, a lump on the zygoma (where rha 4 was placed), and small nodules on the orbital rim and under the chin.In the absence of information regarding rha 3 placement a second complaint was opened for rha3 considering that it may have been placed in the areas of the reaction.On the same day, an x-ray was performed.Only a deviated septum was shown.After (b)(6)2024 (date unspecified) the patient had second x-ray in different clinic with negative results (unspecified) and one week after, she has got ct scan with unknown results.On (b)(6) 2024, the patient had second ct scan, and the physician diagnosed possible cellulites.On (b)(6) 2024, the patient started an antibiotic (clindamycin, 300 mg) four times per day for 10 days.On the same day, the reporter also gave advice to take a steroid, but the primary care doctor said to wait on a steroid because the patient had other medical issues.Five days later, on (b)(6) 2024 patient was again seen by a doctor who prescribed cultozine, but the patient does not want to take it.On (b)(6) 2024, the patient started a steroid (methylprednisone dosepak) for six days.On (b)(6) 2024 the patient received 210 u of hyaluronidase and day after, on (b)(6) 2024, additional 225 u.The patient is also taking a number of psycho medications (unknown).On (b)(6) 2024, the provider mentioned that the patient finished steroids and antibiotics therapy and there is a significant improvement but still a soft inflamed nodule remains.The physician will start patient on alkaloid (colchicine).Situation of the patient and symptoms evolution are monitored.No additional information is available at the time of this report.Basen on the information received, it cannot be clearly stated whether the reaction occurred only after rha 4 or also after rha 3 (no injection site), thus the case was assessed reportable to the fda.
 
Additional Manufacturer Narrative
Skin infections such as cellulitis, may manifest as inflammation, nodules and swelling.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of products.However, given the lack of information on rha 3 placement, no conclusion can be drawn regarding the relatedness of this reaction with rha 3 injection.
 
Event or Problem Description
Primevigilance notified teoxane of an adverse event on 02-feb-2024.The patient was injected two different times with rha products.The first session was on (b)(6) 2023 with 1 ml of rha redensity in the forehead and rha 3 on an unknown site (current complaint).The second session was on 03-aug-2023 with 1.2 ml of rha 4 in the cheeks (complaint (b)(4)).The injection was done with the needle provided in the box.Before christmas time, in the middle of (b)(6) 2023, the patient was sick with unspecified viral illness, and on 03-jan-2024 she received botulinum toxin in the forehead lines, performed by a different physician than the reporter.Ten days after botulinum toxin injection and five months after the last session of dermal filler, on (b)(6) 2024, the patient experienced swelling in the cheeks and significant swelling under the left eye, a lump on the zygoma (where rha 4 was placed), and small nodules on the orbital rim and under the chin.On the same day, an x-ray was performed.Only a deviated septum was shown.After (b)(6) 2024 (date unspecified) the patient had second x-ray in different clinic with negative results (unspecified) and one week after, she has got ct scan with unknown results.On (b)(6) 2024, the patient had second ct scan, and the physician diagnosed possible cellulitis.On (b)(6) 2024, the patient started an antibiotic (clindamycin, 300 mg) four times per day for 10 days.On the same day, the reporter also gave advice to take a steroid, but the primary care doctor prefered to wait because of patient history.Five days later, on (b)(6) 2024 patient was again seen by a doctor who prescribed cultozine, but the patient did not want to take it.On (b)(6) 2024, the patient started a steroid (methylprednisone dosepak) for six days.On (b)(6) 2024 the patient received 210 u of hyaluronidase and day after, on (b)(6) 2024, additional 225 u.The patient was also taking a number of psycho medications (unknown).On (b)(6) 2024, the provider mentioned that the patient finished steroids and antibiotics therapies and that there was a significant improvement but still a soft inflamed nodule remained.The physician decided to prescribe an alkaloid (colchicine).Despite reminders, no updates were provided about the patient, thus the case was closed as is.Basen on the information received, it cannot be clearly stated whether the reaction occurred only after rha 4 or also after rha 3 (no injection site), thus the case was assessed reportable to the fda.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
MDR Report Key18814787
Report Number3005975625-2024-00072
Device Sequence Number8382991
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public7640173230045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberSEE SECTION B6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale